Thunderstorm Wind, Dewey
- When
- August 12, 5:25 PM CST
- Where
- Dewey County, 2.75 mi NNE of Putnam
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.899, -98.960
Putnam (PUTN) Mesonet observation.
Diurnal multi-cell thunderstorms produced an observation of severe wind across western Oklahoma on the 12th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Diurnal multi-cell thunderstorms produced an observation of severe wind across western Oklahoma on the 12th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 12, 11:33 AM CST, 5 hours 52 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Norman OK 1233 PM CDT Tue Aug 12 2025 ...New NEAR TERM, SHORT TERM... .KEY MESSAGES... Updated at 1230 PM CDT Tue Aug 12 2025 - Temperatures slightly below average early to middle of the week, gradually warming into next weekend. - Low chances for showers and storms continue through about Wednesday. && .NEAR TERM... (Rest of today and tonight) Issued at 1230 PM CDT Tue Aug 12 2025 A mesoscale convective vortex (MCV) is currently pushing across portions of central Oklahoma this afternoon. As the boundary layer destabilizes this afternoon ahead of the MCV, additional thunderstorm development is possible. This activity is possible across much of the area, but the best chances for thunderstorms will be across central and southern Oklahoma this afternoon and evening. There may be a weak boundary tonight across northern Oklahoma, which may be a focal point for additional thunderstorms late tonight into the overnight hours. To say the least, scattered thunderstorms are possible across much of the area this afternoon into the overnight hours. Cooler temperatures will continue today with afternoon highs in the upper 80s for most of the area. A few locations across the south may get to 90 or slightly above 90 F. Overnight lows will be quite pleasant for this time of year, with upper 60s across the north and low 70s elsewhere. Bunker && .SHORT TERM... (Wednesday through Thursday night) Issued at 1230 PM CDT Tue Aug 12 2025 Mid-level trough will continue to push off to the east and higher mid-level heights will begin to push in from the west. Any lingering thunderstorms will push off to the east Wednesday morning. Afternoon highs will be a few degrees warmer beneath the upper level ridging. Much of the area will approach 90s by the afternoon. Upper level ridge will be right over us bu Thursday, with warm and dry conditions expected through the day. Afternoon highs will bounce back up to the mid to upper 90s across the entire area. Heat indices may approach 105 F by the afternoon, especially across southern Oklahoma where dewpoints are expected to be in the mid 70s. Bunker && .LONG TERM... (Friday through Monday) Issued at 1242 AM CDT Tue Aug 12 2025 On Friday, the center of an upper ridge is expected to be over Oklahoma or just east of the area. This will bring mainly clear conditions with a moderate south to southeast wind. Lower to mid 70 dewpoints across southeastern Oklahoma and hot temperature may produce heat index values over 105. Similar conditions are expected on Saturday, with perhaps slightly cooler daytime highs. A weak shortwave trough is expected to move across parts of the Rockies and the northern and central Plains on Sunday. This may result in isolated showers and thunderstorms during the afternoon and evening, mainly across western and northern Oklahoma. Isolated showers and storms will also be possible on Monday. && .AVIATION... (18Z TAFS) Issued at 1145 AM CDT Tue Aug 12 2025 VFR conditions are expected at all terminals through the period. Light and variable winds and a combination of diurnal cumulus and passing mid/high clouds are likely. While predictability is very low, a few diurnally-driven thunderstorms are possible across Oklahoma and north Texas today. PROB30 mentions have been added to account for this potential. Safe travels! Ungar && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 70 90 71 94 / 20 0 0 0 Hobart OK 68 93 70 97 / 20 0 0 0 Wichita Falls TX 72 93 72 98 / 10 10 0 0 Gage OK 64 92 68 97 / 20 0 0 0 Ponca City OK 68 90 69 94 / 20 0 0 0 Durant OK 72 92 73 96 / 20 20 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && NEAR TERM...13 SHORT TERM...13 LONG TERM....06 AVIATION...09
Special Weather Statement
National Weather Service Norman OK
612 PM CDT Tue Aug 12 2025
OKZ015-016-122345-
Dewey OK-Custer OK-
612 PM CDT Tue Aug 12 2025
...A strong thunderstorm will impact portions of north central Custer
and south central Dewey Counties through 645 PM CDT...
At 611 PM CDT, Doppler radar was tracking a strong thunderstorm near
Putnam. This storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Putnam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3599 9898 3592 9882 3573 9886 3584 9916
TIME...MOT...LOC 2311Z 025DEG 4KT 3591 9894
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
SchuethSpecial Weather Statement
National Weather Service Norman OK
614 PM CDT Tue Aug 12 2025
OKZ018-122345-
Kingfisher OK-
614 PM CDT Tue Aug 12 2025
...A strong thunderstorm will impact portions of northern Kingfisher
County through 645 PM CDT...
At 614 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hennessey. This storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hennessey and Dover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3614 9793 3608 9778 3588 9784 3601 9812
TIME...MOT...LOC 2314Z 025DEG 4KT 3607 9790
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
SchuethThe Vance AFB radar (KVNX), 120 km away, was scanning. The volume nearest the first event began at 23:23 UTC.
1 thunderstorm wind. Local standard time, as filed.
Putnam (PUTN) Mesonet observation.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, August 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1286627.